Thunderstorm Wind, Santa Cruz
- When
- July 4, 4:06 PM MST
- Where
- Santa Cruz County, 3.48 mi E of Calabasas
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.482, -110.921
A trained spotter estimated wind gusts to 60 mph.
Thunderstorms across Santa Cruz county resulted in strong winds near Rio Rico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TWC wrote it up.
Thunderstorms across Santa Cruz county resulted in strong winds near Rio Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 4, 1:50 PM MST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST FRI JUL 4 2008 .SYNOPSIS...HIGH PRESSURE ALOFT WILL GENERALLY BE CENTERED NORTH OF US INTO NEXT WEEK. THE FLOW AROUND THIS ALONG WITH A MOISTURE INCREASE IN LOWER LEVELS WILL GENERATE A DAILY CYCLE OF ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .DISCUSSION...ISOLATED CONVECTION WITH A FEW STORMS MOVING OFF THE MOUNTAINS EARLY THIS AFTERNOON. SURFACE DEWPTS HAVENT HELD UP QUITE AS WELL AS EXPECTED WITH SOME LOCATIONS BARELY MAINTAINING LOWER 50S BY NOON. COMPLEX THROUGH NORTHERN SONORA LAST NIGHT HAS ADDED TO INITIAL LOWER LEVEL MOISTURE INCREASE TO PUSH DEEP MOISTURE INTO THE PICTURE. 12Z KTUS SOUNDING PRECIPITABLE WATER WAS UP TO MUCH MORE HEALTHY 1.46 INCHES WITH SURFACE DEWPTS RANGING FROM MIDDLE 50S TO LOWER 60S. SHEAR NOT QUITE AS GOOD AS YESTERDAY...BUT EXPECT BETTER COVERAGE ON STRONG STORMS TODAY WITH LOCALLY HEAVY RAIN A CONCERN. WE WILL HAVE TO FIGHT THROUGH A BIT OF COOLING IN THE BOUNDARY LAYER...BUT A LOWER ACTUAL CONVECTIVE THRESHOLD WILL HELP COMPENSATE. A HEART OF THE MONSOON KIND OF DAY...WITH LATE SATURDAY AFTERNOON AND EARLY EVENING AT LEAST AS GOOD IF NOT BETTER. HIGH CENTER BUCKLING WITH RIDGE REORIENTING LATE IN THE WEEKEND AND EARLY NEXT WEEK. COULD SEE A BIT OF SUBSIDENCE INHIBITING DEVELOPMENT SOMEWHAT SUNDAY. OUR CORNER OF THE STATE SHOULD MANAGE TO HANG ON TO ENOUGH MOISTURE FOR A CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL FURTHER NOTICE. && .FIRE WEATHER...HIGH PRESSURE ALOFT WILL GENERALLY BE CENTERED NORTH OF US INTO NEXT WEEK. THE FLOW AROUND THIS ALONG WITH A MOISTURE INCREASE IN LOWER LEVELS WILL GENERATE A DAILY CYCLE OF ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE STRONG... ERRATIC...AND GUSTY WINDS. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WINDS WILL GENERALLY BE LIGHT AND DIURNALLY DRIVEN EXCEPT NEAR THUNDERSTORMS THROUGH 06Z SAT...WHERE WINDS WILL BE VARIABLE AND GUSTY AT TIMES. OUTFLOW WINDS WITH STORMS COULD HAVE GUSTS TO NEAR 45 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 945 AM MST FRI JUL 4 2008 AZZ019-029>035-051645- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 945 AM MST FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT STORMS WILL BE SLOW TO DEVELOP TODAY...BUT EXPECT AN ACTIVE THUNDERSTORM DAY BY MID TO LATE AFTERNOON INTO EVENING HOURS. INITIAL STORMS WILL BUILD OVER THE MOUNTAINS...MOVING INTO VALLEY LOCATIONS LATER. STRONGER STORMS WILL BE A THREAT FOR STRONG GUSTY WINDS...HEAVY RAINFALL...AND POSSIBLY HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE ALOFT WILL BE MAINLY BE CENTERED NORTH OF US. THE FLOW AROUND THIS ALONG WITH A MOISTURE INCREASE IN LOWER LEVELS WILL GENERATE A DAILY CYCLE OF ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS WILL BE A THREAT FOR STRONG WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Tucson radar (KEMX), 53 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
A trained spotter estimated wind gusts to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2008Every state in 2008This day in weather historyWarnings in Arizona, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100427.